Alert archive / Texas / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill advisory at Feb 12, 2021, 3:13 AM CST for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 12, 2021, 5:00 AM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 3:13 AM CST (09:13 UTC)
- In effect from
- Feb 12, 2021, 5:00 AM CST
- Expired
- Feb 13, 2021, 12:00 PM CST
- In force
- 31 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS44 KAMA 120913 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 313 AM CST Fri Feb 12 2021 OKZ001>003-TXZ003>005-121700- /O.NEW.KAMA.WC.Y.0001.210212T1100Z-210213T1800Z/ /O.NEW.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ Cimarron-Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, and Follett 313 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 14 below zero. For the Winter Storm Watch, heavy snow possible and dangerous wind chill values. Total snow accumulations of 5 to 8 inches possible. Wind chill values as low as 25 below zero. * WHERE...All of the Oklahoma Panhandle and the northeast Texas Panhandle. * WHEN...For the Wind Chill Advisory, until noon CST Saturday. For the Winter Storm Watch, from late Saturday night through Monday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ TXZ001-002-006>010-012>015-121700- /O.NEW.KAMA.WC.Y.0001.210212T1100Z-210212T1700Z/ /O.NEW.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ Dallam-Sherman-Hartley-Moore-Hutchinson-Roberts-Hemphill-Potter- Carson-Gray-Wheeler- Including the cities of Dalhart, Stratford, Hartley, Channing, Dumas, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, and Wheeler 313 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 7 below zero. For the Winter Storm Watch, heavy snow possible and dangerous wind chill values. Total snow accumulations of 6 to 9 inches possible. Wind chill values as low as 25 below zero. * WHERE...Portions of the Texas Panhandle. * WHEN...For the Wind Chill Advisory, until 11 AM CST this morning. For the Winter Storm Watch, from late Saturday night through Monday morning. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ TXZ011-016>020-317-121700- /O.NEW.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ Oldham-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Vega, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 313 AM CST Fri Feb 12 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Heavy snow possible and dangerous wind chill values. Total snow accumulations of 6 to 9 inches possible. Wind chill values as low as 20 below zero. * WHERE...Southern Texas Panhandle. * WHEN...From late Saturday night through Monday morning. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
5 follow-up statements
033 WWUS44 KAMA 121659 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 1059 AM CST Fri Feb 12 2021 TXZ001-002-006>010-012>015-130200- /O.EXT.KAMA.WC.Y.0001.000000T0000Z-210213T1800Z/ /O.CON.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ Dallam-Sherman-Hartley-Moore-Hutchinson-Roberts-Hemphill-Potter- Carson-Gray-Wheeler- Including the cities of Dalhart, Stratford, Hartley, Channing, Dumas, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, and Wheeler 1059 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 10 below zero. For the Winter Storm Watch, heavy snow possible and dangerous wind chill values. Total snow accumulations of 6 to 9 inches possible. Wind chill values as low as 25 below zero. * WHERE...Portions of the Texas Panhandle. * WHEN...For the Wind Chill Advisory, until noon CST Saturday. For the Winter Storm Watch, from late Saturday night through Monday morning. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ OKZ001>003-TXZ003>005-130200- /O.CON.KAMA.WC.Y.0001.000000T0000Z-210213T1800Z/ /O.CON.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ Cimarron-Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, and Follett 1059 AM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 14 below zero. For the Winter Storm Watch, heavy snow possible and dangerous wind chill values. Total snow accumulations of 5 to 8 inches possible. Wind chill values as low as 25 below zero. * WHERE...All of the Oklahoma Panhandle and the northeast Texas Panhandle. * WHEN...For the Wind Chill Advisory, until noon CST Saturday. For the Winter Storm Watch, from late Saturday night through Monday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ TXZ011-016>020-317-130200- /O.CON.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ Oldham-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Vega, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1059 AM CST Fri Feb 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Heavy snow possible and dangerous wind chill values. Total snow accumulations of 6 to 9 inches possible. Wind chill values as low as 20 below zero. * WHERE...Southern Texas Panhandle. * WHEN...From late Saturday night through Monday morning. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
838 WWUS44 KAMA 122056 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 256 PM CST Fri Feb 12 2021 OKZ001>003-TXZ001>010-012>015-130500- /O.UPG.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ /O.NEW.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ /O.CON.KAMA.WC.Y.0001.000000T0000Z-210213T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray- Wheeler- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, and Wheeler 256 PM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WARNING IN EFFECT FROM 6 PM SATURDAY TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 5 to 10 inches. Winds chills as low as -15 to -30 degrees. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 degrees below zero. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...For the Winter Storm Warning, from 6 PM Saturday to noon CST Monday. For the Wind Chill Advisory, until noon CST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ011-016>020-317-130500- /O.UPG.KAMA.WS.A.0001.210214T0600Z-210215T1800Z/ /O.NEW.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ Oldham-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Vega, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 256 PM CST Fri Feb 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM SATURDAY TO NOON CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds chills as low as -15 to -30 degrees. * WHERE...Southern Texas Panhandle. * WHEN...From 6 PM Saturday to noon CST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
336 WWUS44 KAMA 130433 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 1033 PM CST Fri Feb 12 2021 OKZ001>003-TXZ001>010-012>015-131300- /O.CON.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ /O.CON.KAMA.WC.Y.0001.000000T0000Z-210213T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray- Wheeler- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, and Wheeler 1033 PM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM SATURDAY TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 5 to 10 inches. Winds chills as low as minus 15 to minus 30 degrees. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 degrees below zero. * WHERE...All of the Oklahoma Panhandle and much of the Texas Panhandle. * WHEN...For the Winter Storm Warning, from 6 PM Saturday to noon CST Monday. For the Wind Chill Advisory, until noon CST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ011-016>020-317-131300- /O.CON.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ Oldham-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Vega, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1033 PM CST Fri Feb 12 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM SATURDAY TO NOON CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds chills as low as minus 15 to minus 30 degrees. * WHERE...The southern Texas Panhandle. * WHEN...From 6 PM Saturday to noon CST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 02
142 WWUS44 KAMA 130758 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 158 AM CST Sat Feb 13 2021 OKZ001>003-TXZ001>010-012>015-131800- /O.CON.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ /O.CON.KAMA.WC.Y.0001.000000T0000Z-210213T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray- Wheeler- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, and Wheeler 158 AM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 6 to 9 inches. Wind chills as low as 15 to 30 degrees below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 5 to 14 degrees below zero. * WHERE...All of the Oklahoma Panhandle and much of the Texas Panhandle. * WHEN...For the Winter Storm Warning, from 6 PM Saturday to noon CST Monday. For the Wind Chill Advisory, until noon CST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ011-016>020-317-131800- /O.CON.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ Oldham-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Vega, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 158 AM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. Winds chills as low as 15 to 30 degrees below zero. * WHERE...The southern Texas Panhandle. * WHEN...From 6 PM Saturday to noon CST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
011 WWUS44 KAMA 131811 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 1211 PM CST Sat Feb 13 2021 OKZ001>003-TXZ001>010-012>015-140215- /O.EXP.KAMA.WC.Y.0001.000000T0000Z-210213T1800Z/ /O.CON.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Potter-Carson-Gray- Wheeler- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, Shamrock, and Wheeler 1211 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * WHAT...For the Winter Storm Warning, Heavy snow expected. Total snow accumulations of 4 to 7 inches. Wind chills as low as 15 to 30 degrees below zero. * WHERE...All of the Oklahoma Panhandle and much of the Texas Panhandle. * WHEN...From 6 PM Tonight to noon CST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ011-016>020-317-140215- /O.CON.KAMA.WS.W.0001.210214T0000Z-210215T1800Z/ Oldham-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Vega, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 1211 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds chills as low as 15 to 30 degrees below zero. * WHERE...The southern Texas Panhandle. * WHEN...From 6 PM Tonight to noon CST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 10:50 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 11, 10:50 PM CST, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1050 PM CST Thu Feb 11 2021 .AVIATION... For the 06Z TAFs, expect either IFR or MVFR cigs to prevail at the terminal sites for the duration of this fcst cycle. Confidence is low regarding freezing fog development through Friday morning. There is some potential, but where and when is problematic. Therefore, have omitted this weather element from this fcst. Trends will be monitored. Also, some snow flurries are possible at any of the terminal sites. Again, will handle with amendments if necessary due to uncertainty in both timing and location. 02 && .PREV DISCUSSION... /Issued 549 PM CST Thu Feb 11 2021/ AVIATION... For the 00Z TAFs, expect KGUY to remain in MVFR cigs through this fcst cycle, while MVFR cigs return to both KDHT and KAMA later tonight and persist through the end of this fcst cycle. Confidence is low in freezing fog development tonight and Friday morning. There is some potential, but where and when is problematic. Therefore, have omitted this weather element from this fcst. Will continue to monitor trends this evening. Also, some snow flurries are possible at any of the terminal sites. Again, will handle with amendments due to uncertainty in both timing and location. 02 PREV DISCUSSION... /Issued 306 PM CST Thu Feb 11 2021/ SHORT TERM...Tonight through Saturday... Cold air remains in place today, but most areas will clear out for a couple hours at least. Highs may touch the low 30s in areas that clear out for several hours, with 20s in other areas. Low clouds will return tonight, and there may be some patch freezing fog. Right now very shallow saturated layer just above the surface with light winds, could lead to industrial light snow for the Borger/Amarillo area, but the better chance of that to occur and possibly accumulate would be Friday night into Saturday. That being said, pops have been modified in the localized Borger/Amarillo, area to account for the industrial snow potential, and we've even gone with snow accumulation amounts around an inch. Tonight, the temperatures will get down to the single digits and be close to zero in the north, but the wind chills in the northern TX Panhandle and the OK Panhandle will get down in the negative 5 to negative 10 range. Overall the winds will be just light enough to keep us out of Wind Chill Advisory range, even though the wind chill temperatures will be cold enough. If winds are adjusted up even a few MPH that may trigger an Advisory. As we move into late Saturday afternoon and evening the flow will shift more westerly, before the next system dives down and brings the significant impacts Saturday night through Monday. Weber LONG TERM...Saturday Night through Wednesday... The upper level closed low will still reside north of the Great Lakes in Canada. The Pacific Northwest trough will now be over Utah by Saturday night and will cross over West Texas by Monday morning. Latest model runs have started to dig the trough further south with the higher QPF amounts in Lubbock and Midland's areas. This continues to become a concern as the system makes its way onshore tonight with observations becoming ingested into the model runs. Based on some of the soundings across the Panhandles, the snow ratios are likely going to be as high as 20:1. Therefore the current forecasts trends the NBM snow ratios higher, which further adjusts the snowfall totals just a bit higher as well. Temperatures are not a problem with this system, but mainly the moisture source and how long the deep saturation into the dendritic growth zone will last before dry air filters in behind the system. Some isentropic lifting is present and will provide the best source of additional dynamics on Sunday. Light to moderate snowfall is expected to begin as early as Saturday evening and continue through late Monday morning with no major snowbanding expected at this time. However, confidence is high that most of the Panhandles will see a few inches of snow with a potential of widespread amounts of 5 to 7 inches. Again, these amounts may be cut in half if this system dives further south with the main moisture source. Following this system is yet another trough digging in from the Pacific northwest with the chance for more moisture in the Panhandles. Models are starting to dive this system further south as it crosses the Panhandles Wednesday. The main moisture will be ahead of the system and bring another shot of snow to the Panhandles Tuesday night into Wednesday. Models are fairly consistent with this second system and looking through the soundings across West Texas, there is a chance the deeper moisture will be south of the area. This system will continue to be monitored closely following the first system. The story remains the same when it comes to the arctic air mass making its way into the Panhandles. The coldest temperatures are expected Sunday through Tuesday with wind chills ranging from -15 to -25 across the area. Temperatures on Sunday will be a bit tricky with the potential snowfall and cloudy conditions with little warming. Models are hinting at the high for Sunday occurring in the morning with temperatures dipping through the day. Any lingering snow cover will also play an impact on the temperatures into next week. Winds are also to become breezy Sunday and into Monday morning as the surface high bringing this cold air dips south into the Central Plains and pressure gradients increase across the area. Sustained winds of 15 to 25 knots are possible, which could make hazardous conditions across the Panhandles Sunday with light blowing and drifting snow. Wind chills through the day Sunday will likely not get above -5 and then later that night wind chills will drop between -20 and -25 across much of the area. Some records have a chance to be broken as early as Saturday through Tuesday with this cold blast of air. Models have been trending colder late next week and may continue with any additional snow cover, which could cause some portions of the Panhandles to break a record streak for number of days below freezing. The latest conditions this week and future forecasts have a chance for over a week of temperatures below freezing. Rutt AVIATION...18Z TAFS... MVFR/IFR conditions continue over the next 3 to 6 hours at all TAF sites, and skies should clear out in the afternoon to VFR. KGUY, is still in question, and while VFR is possible around 00z, it may be short lived as low clouds may return shortly. But by 09-12Z Friday MVFR/IFR cig's should return. FZFG will not be ruled out in the 09-15z time frame, but confidence is too low to note in the TAFS. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Feb 11, 3:03 PM CST, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 303 PM CST Thu Feb 11 2021 OKZ001>003-TXZ001>020-317-120915- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 303 PM CST Thu Feb 11 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Subzero wind chills will be possible across the Oklahoma Panhandle and the northern and eastern Texas Panhandle during the morning hours across most of the Panhandles every morning from Friday through Tuesday. The coldest wind chills will occur Sunday into Monday when values of 15 to 25 below zero are possible. Impactful snowfall is possible across the combined Texas and Oklahoma Panhandles starting Saturday night through Monday morning. Another round of snow possible for the eastern Panhandles Tuesday night into Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. However, spotters may be called for snowfall/winter reports.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:13 AM CST | Winter Storm Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 12 hr |
| Feb 12, 2:56 PM CST | Winter Storm Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 52 hr |
Nearby
Wind Chill Advisories in Texas, 2021Wind Chill Advisories in Oklahoma, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.